Hail, Calhoun
- When
- May 9, 11:21 PM EST
- Where
- Calhoun County, Clarksville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.433, -85.183
Quarter size hail reported by a SKYWARN storm spotter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 9, 8:40 PM EST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 PM EDT TUE MAY 9 2006 .DISCUSSION...THE STATIONARY FRONT IS STILL BEING ANALYZED NW TO SE ACROSS OUR CWA ROUGHLY FROM COFFEE COUNTY AL TO DIXIE COUNTY FL. THE PRESENCE OF THE FRONT ALONG WITH A STRONG IMPULSE AS NOTED ON WATER VAPOR IMAGERY AS WELL AS RUC ANALYSIS HAS ONCE AGAIN RESULTED IN THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS LATE AFTERNOON AND NOW INTO THE EVENING. POPS MAY NEED TO BE BUMPED UP A BIT IN SOME ZONES. OTHERWISE...WILL CLEAN UP FIRST PERIOD WORDING ON THE UPDATE. && .MARINE...WINDS WILL REMAIN 10-15 KTS FROM THE SE OVERNIGHT... SHIFTING MORE TO THE SW BY MORNING. && .AVIATION...STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR SCT SHRA/TSRA THROUGH THE TAF PERIOD. A CLUSTER OF SHRA/TSRA OVER ALABAMA THIS EVENING WILL MOVE FROM WEST TO EAST ACROSS THE REGION THROUGH 04Z. REDUCED CIGS/VSBYS TO IFR WILL BE POSSIBLE WITH SOME OF THE STORMS...WITH THE BEST CHANCE AT DHN AND ABY. PATCHY FOG WILL OCCUR ONCE AGAIN DURING THE EARLY MORNING AT MOST SITES. EXPECT SCT SHRA/TSRA ONCE AGAIN TOMORROW AFTN AND EVENING AS A COLD FRONT APPROACHES FROM THE WEST. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. AVIATION...SHAFER REST OF DISCUSSION...BARRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 PM EDT TUE MAY 9 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-101915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 211 PM CDT TUE MAY 9 2006 /311 PM EDT TUE MAY 9 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT... WITH A STATIONARY BOUNDARY STILL LYING ACROSS NORTHERN FLORIDA AND AN UPPER LEVEL SYSTEM MOVING OVERHEAD...SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS...ESPECIALLY IN SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE...MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. ALL INTERESTS SHOULD REMAIN ALERT FOR ANY WATCHES AND WARNINGS THAT MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WEDNESDAY MORNING WILL SEE A BRIEF BREAK IN THE SHOWERS AND THUNDERSTORMS...THEN MORE ARE EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING. A FRONT WILL APPROACH THE AREA WEDNESDAY EVENING...INCREASING ACTIVITY FROM WEST TO EAST WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. A FEW OF THESE STORMS MAY BE SEVERE OVERNIGHT WEDNESDAY THROUGH EARLY THURSDAY MORNING. BY THURSDAY AFTERNOON...DRIER AIR WILL MOVE IN BEHIND THE FRONT AND LITTLE TO NO RAIN CHANCES ARE EXPECTED FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WITH A SLIGHT CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...SPOTTERS SHOULD REMAIN ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED. SPOTTER ACTIVATION MAY ALSO BE REQUESTED EARLY THURSDAY MORNING AS WELL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 758 PM EDT TUE MAY 9 2006 ALZ066-067-069-GAZ142-100100- DALE-EARLY-HENRY-HOUSTON- 758 PM EDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALE...EARLY...HENRY AND HOUSTON COUNTIES... * UNTIL 900 PM EDT (800 PM CDT) AT 749 PM EDT (649 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF ARITON TO WEBB TO 10 MILES SOUTH OF COLUMBIA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF OZARK TO 6 MILES SOUTHEAST OF HEADLAND TO 13 MILES NORTHWEST OF DONALSONVILLE...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... COLUMBIA BY 810 PM EDT (710 PM CDT). ABBEVILLE BY 825 PM EDT (725 PM CDT). DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 901 PM EDT TUE MAY 9 2006 GAZ156-100200- DECATUR- 901 PM EDT TUE MAY 9 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY... * UNTIL 1000 PM EDT AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WEST BAINBRIDGE...OR 9 MILES NORTHWEST OF BAINBRIDGE...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... WEST BAINBRIDGE BY 925 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 PM EDT TUE MAY 9 2006 GAZ144-145-100215- BAKER-MITCHELL- 926 PM EDT TUE MAY 9 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER AND MITCHELL COUNTIES... * UNTIL 1015 PM EDT AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF COLQUITT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... CAMILLA BY 1010 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 8 5 0 9 4 2 8 8 3 3 TO REPORT SEVERE WEATHER. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 PM EDT TUE MAY 9 2006 ALZ065-068-100230- COFFEE-GENEVA- 933 PM EDT TUE MAY 9 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN COFFEE AND GENEVA COUNTIES... * UNTIL 930 PM CDT AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SAMSON...OR 16 MILES NORTHWEST OF GENEVA...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... SAMSON BY 840 PM CDT GENEVA BY 915 PM CDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 PM EDT TUE MAY 9 2006 ALZ068-FLZ009-100245- GENEVA-HOLMES- 1015 PM EDT TUE MAY 9 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND NORTHERN HOLMES COUNTIES... * UNTIL 945 PM CDT AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GENEVA...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... HARTFORD BY 925 PM CDT. SLOCOMB BY 935 PM CDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1145 PM EDT TUE MAY 9 2006 FLZ010-012-013-100430- BAY-CALHOUN-WASHINGTON- 1145 PM EDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN AND WASHINGTON COUNTIES... * UNTIL 1230 AM EDT(1130 PM CDT) AT 1140 PM EDT(1036 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BLOUNTSTOWN TO 13 MILES SOUTH OF VERNON...MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL BE NEAR... BLOUNTSTOWN BY 1205 AM EDT(1105 PM CDT). SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
The Eglin Afb radar (KEVX), 72 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
1 hail. Local standard time, as filed.
Quarter size hail reported by a SKYWARN storm spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511514.